ADVERTISEMENT

Q. Whom should I consult for my daughter's high prolactin?

Answered by
Dr. Bindiya Thakkar
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Sep 27, 2017 and last reviewed on: Oct 09, 2018

Hi doctor,

My daughter's prolactin is 238. What is the cause behind this? Whom should I consult for this? What is the further treatment? There is no headache or stress. She had some periods problem before and now she is fine with that. Please help.

#

Hi,

Welcome to icliniq.com.

I need a little more information to help you better.

  • Does she have any milky discharge from her breasts? Are her periods regular?
  • Is she suffering from double vision? What medication she is having now?
  • She will need a full evaluation from an endocrinologist to determine the cause and treatment.

Revert back with the answers to the above questions to an endocrinologist online -->https://www.icliniq.com/ask-a-doctor-online/endocrinologist

Thank you doctor,

There is no milky discharge from her breasts. Her periods become irregular sometimes. The TSH level was 2.33. She was prescribed Cabergoline. She gets nausea and headache with the tablet and so not taking the medicine regularly. I am so much worried about the high level of prolactin. Please help.

#

Hi,

Welcome back to icliniq.com.

  • She needs an MRI of her pituitary gland first for high prolactin. Has she had an MRI?
  • Were other hormones checked? Only TSH (thyroid-stimulating hormone) is not enough.
  • This requires a full evaluation with an endocrinologist as mentioned. Has she seen anyone?
  • Once work up is done thoroughly it can be managed by pills. The treatment is usually pills.

For further information consult an endocrinologist online --> https://www.icliniq.com/ask-a-doctor-online/endocrinologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Does lack of periods due to high prolactin level damage general health?

.. points out that you had early menopause, which occurs in 5 to 10 percent of women at age less than 40 years of age. And yes it has adverse effects same just like menopause in another woman at the usual age. So you must consult your local doctor an...   Read full

Which tests should I undergo to determine hormonal imbalance?

.. called gynecomastia which is quite common and needs treatment due to cosmetic reasons. First of all, this may be natural following obesity or due to hormonal imbalance inside you. You need a checkup whether there is any hormonal imbalance. A testi...   Read full

Is it difficult to conceive with hormonal imbalance?

.. and prolactin levels are high and you have been rightly started on Glucophage (Metformin) and a dopamine agonist. This will help bring down the levels over the next two to three weeks and shall help balance your hormones. If the menses are missing...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Alzheimer's Disease - an Overview
Alzheimer's is a neurodegenerative condition that can seriously hamper one's day to day activities and quality of life. ...  Read more»
My father is experiencing hospital delirium after ankle surgery. Please help.
Hi doctor, I am concerned about drug interaction for my father. He is experiencing hospital delirium after surgery. My ...  Read more»
Is there a chance for dengue reattack in the same season?
Hi doctor, I was diagnosed with dengue towards the end of last month. I was hospitalized for five days. I went through...  Read more»

Ask your health query to a doctor online?

Ask an Endocrinologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.